Alert archive / Oregon / Flash Flood Warnings in 2025

Flash Flood Warning 2, NWS Boise, ID

July 22, 2025Baker County, Malheur County, Oregon

NWS Boise, ID issued this flash flood warning at Jul 22, 2025, 7:02 PM PDT for Baker County, Malheur County, Oregon. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2025, 7:02 PM PDT (02:02 UTC)
Expired
Jul 22, 2025, 9:37 PM PDT
In force
3 hr
Issued by
NWS Boise, ID
Area
Storm-based polygon
Flood severity
None

Counties Baker County, OR, Malheur County, OR

The radar

The Boise radar (KCBX), 125 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 1:11 PM PDT, 5 hours 51 minutes earlier.

Area forecast discussion, Jul 22, 1:11 PM PDT, 5 hours 51 minutes before
Area Forecast Discussion
National Weather Service Boise ID
211 PM MDT Tue Jul 22 2025

.SHORT TERM...Tonight through Thursday night...A weak upper
level trough to our north and west will flatten out slowly as
the trough axis moves to our east through Thursday. At the same
time, a weak closed low will form off the coast of northern CA
and then drift east toward the coast. All this will keep the
upper level flow over our area generally out of the SW as it
weakens through the short term. We have a pretty typical amount
of moisture (PW percentiles around 50), and will see scattered
showers and isolated thunderstorms each afternoon and evening.
The most likely locations for storms this afternoon and evening
is generally south of a line from Burns to Boise to Mountain
Home, and in the eastern Boise Mountains, and finally along the
northern part of the CWA...generally north of a line from Baker
City to McCall. Wednesday's convection will be confined along
the NV border. Thursday looks like a more active day, with
storms over the southern and southwestern part of the CWA.
Wouldn't be surprised to see the mountains added in for Thursday
as we get closer in time. Temps will be getting warmer each day,
getting back up to near normal Thursday. Winds are not expected
to be strong, except near thunderstorms as always.

.LONG TERM...Friday through Tuesday...The cutoff upper low over the
California coast is expected to break off into a Northeast'ward
moving trough digging across the upper Great Basin and Northwest
regions Friday into the weekend. This low is expected to steer
moisture into the area from the Pacific. For now, guidances
highlight favorable instability parameters for afternoon
showers/thunderstorms Friday to Tuesday, as a second longwave trough
is expected to dig into the region Sunday through early next week.
Temperature trends are expected to remain steady Friday and over the
weekend, with valley daytime temperatures in the lower to mid 90s.
Monday and Tuesday will see a considerably large high pressure
system, centered over the Great Plains, build into the area from the
East. This ridging influence will increase peak valley temperatures
back up into the upper 90s Monday and Tuesday. Long-term ensemble
guidances also indicate the upbringing of monsoonal moisture from
the Desert Southwest through early next week, so afternoon
convection cannot be ruled out.

&&

.AVIATION...VFR. Isolated showers and thunderstorms developing
this afternoon/early evening, mainly south of KBNO-KBOI-KJER. Heavy
rain (causing local MVFR/IFR conditions and mountain obscuration)
and gusty winds to 35 kt possible with stronger storms. Surface
winds: mainly NW 5-15 kt. Winds aloft at 10kft MSL: W-SW 10-20 kt.

KBOI...VFR. A slight chance (less than 15 percent) of a shower or
afternoon thunderstorm. Surface winds: NW 10-15 kt through
afternoon.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...None.

&&

www.weather.gov/Boise

Interact with us via social media:
www.facebook.com/NWSBoise
www.x.com/NWSBoise

SHORT TERM...SP
LONG TERM....JY
AVIATION.....JY

In the hours before

Special weather statement, Jul 22, 4:56 PM PDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Boise ID
556 PM MDT Tue Jul 22 2025

IDZ014-230045-
Upper Treasure Valley ID-
556 PM MDT Tue Jul 22 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ADA AND CENTRAL
OWYHEE COUNTIES THROUGH 645 PM MDT...

At 554 PM MDT, Doppler radar was tracking a strong thunderstorm near
Oreana, or 33 miles west of Mountain Home, moving northeast at 20
mph.

HAZARD...Wind gusts up to 40 mph. Locally heavy rainfall
         approximately 3 miles west of Oreana on HWY 78.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Areas of blowing dust possible.

This strong thunderstorm will be near...
  Big Foot Butte around 610 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4299 11634 4305 11649 4334 11632 4323 11605
TIME...MOT...LOC 2354Z 210DEG 17KT 4309 11636

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

NF
Special weather statement, Jul 22, 5:08 PM PDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Boise ID
608 PM MDT Tue Jul 22 2025

IDZ014-230045-
Upper Treasure Valley ID-
608 PM MDT Tue Jul 22 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ELMORE AND CENTRAL
OWYHEE COUNTIES THROUGH 645 PM MDT...

At 603 PM MDT, Doppler radar was tracking a strong thunderstorm near
Chalk Hills, or 15 miles south of Grandview, and 5 to 10 miles west
of State highway 51, moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Heavy rain may cause ponding on the
         highway near ShooFly Cutoff, and also on Mud Flat Rd.

This strong thunderstorm will be near...
  Bruneau around 610 PM MDT.
  Bruneau Sand Dunes around 620 PM MDT.
  Hammett around 640 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4271 11586 4274 11597 4283 11605 4316 11545
      4293 11526
TIME...MOT...LOC 0003Z 237DEG 30KT 4280 11590

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

LC

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 5:08 PM PDTSpecial Weather StatementBOIElmore37 min

Nearby

Flash Flood Warnings in Oregon, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.